Forums


Treatment

Rituxan

  • By Marcia Parker

    I had a Rituxan infusion Tuesday. Besides feeling like I have the flu it has caused all my joints to swell, and be hot and painful. I can hardly move. Has anyone ever had this reaction. If I call my doc I’m pretty sure he will just increase my prednisone.

    Reply Created with Sketch. reply
  • By Mariah Z. Leach Moderator

    Hi Marcia ~

    “general ill feeling, fever, chills, cough, body aches, flu symptoms” are all listed as side effects of Rituxan – so I am sure you are not the only person who has experienced this feeling! But whether this was your first Rituxan infusion or your 50th, it is always important to let your doctors know if you have any weird side effects afterward that you think might be related. Your doctor is the very best person to evaluate the severity of these symptoms and help you decide what to do. And even if your doctor suggests increasing your dose of prednisone (which it doesn’t sound like you are interested in doing) that doesn’t mean you have to do it. If you don’t like a suggestion your doctor makes regarding your treatment remember you can always ask what other options you have!

    Best of luck and I hope you get to feeling better soon!

    ~Mariah~

    Reply Created with Sketch. reply
  • By Andrew Lumpe, PhD Moderator

    Hi Marcia,
    Sorry for a delayed response…I had neck surgery last Thursday. I’ve been on Rituxan for about 10 months now. I really had no reactions the first few infusions. However, on the last set, I had symptoms just like you described. It felt like I had the flu. This is a common side effect for Rituxan. If it’s still sticking around, contact your doctor.
    Andrew

    Reply Created with Sketch. reply